Results 1 to 3 of 3
Unexpected Percocet withdrawal. Need advice.
  1. #1
    hannah5721 is offline New Member
    Join Date
    Dec 2014
    Posts
    2

    Default Unexpected Percocet withdrawal. Need advice.

    Hey guys,

    So I am 24 years old and was prescribed 5/325 mg oxycodone/acetaminophen on October 28th (so a little bit over a month ago) to manage the pain from a herniated disc. For the first 2 or so weeks I was taking about 2-3 a day, but as my tolerance built up I had been taking 2 every 4 hours. Normally 6 or 8 pills a day, depending on how early I woke up that day.

    I was already scared about taking them but my doctor pretty much demanded that I take them to alleviate the pain. After she first prescribed them we had a follow up appointment a few days later and I told her I had only taken a couple, and she got mad at me and said I needed to be taking 1-2 pills every 4-6 hours.

    Anyways, fast forward to a few days ago, I had a Christmas party to go to, and I wanted to have a few glasses of wine, so I decided to not take any Percocets on Saturday. So the last time I took them was Friday at 10pm. Then at 3 am after the Christmas party I started vomiting, and I vomited about 15 times, and started getting a fever and my whole body was on fire, especially my back.

    It was the worst feeling ever. At first I thought I had the stomach flu, but then I kind of clued into the fact that I may be going through withdrawal, and my pharmacist confirmed when I called him.

    I am getting my first nerve root block injection on December 17th to help with my pain, and that's when I was supposed to stop taking the percocets (although my doctor did not tell me anything about having to taper off or about how I would be feeling)... so now I am wondering what I should do, I am in horrible pain from my back, but the withdrawal symptoms have somewhat subsided (still have nausea and grogginess). Should I keep taking them until December 17th, should I taper myself off even though I already went through a chunk of the withdrawal? How do i manage my pain until my injection (OTC's, heatpacks, and everything else doesn't work). I have a 3 hours plan ride on Thursday and percocets were going to get me through it! Basically I don't know what to do because I am in horrible pain, but don't want to go through this withdrawal again because it just made everything worse.

    How ironic that they prescribe this stuff to make your life more comfortable, but then as soon as you stop taking them, everything becomes much more unmanageable than ever before.

    Any advice is appreciated. Thank you.

  2. #2
    NeedLifeBack is offline New Member
    Join Date
    Dec 2014
    Posts
    8

    Default

    It is ok to take percs, people here are quitting because they have addiction problems. Do you have problems? It does not sound like it from your post unless there is more to it. That is a relatively low dose, if your dr RXs it to you and you need it for pain til the 17th that is ok, you can follow your Drs advice and take them if you need them and stop when dr says.

  3. #3
    hannah5721 is offline New Member
    Join Date
    Dec 2014
    Posts
    2

    Default

    Thank you for your reply!! It looks like I wasn't going through withdrawals after all!! My boyfriend ended up getting a type of stomach flu too yesterday.. sucks for him, but definitely made me feel better. I was really worried and scared about how I was going to get through the next 10 days before my injection.

    Although it's definitely awesome to not be in severe pain all the time, I don't think I am addicted, I will stop taking them if I have certain things going on.. I am doing my masters degree right now, and so if I have a presentation in the morning I won't take them until afterwards, and if I know I am having a few drinks, I won't take them that night. But I know that your body can become dependent (without the mental aspect) even if you take them exactly as prescribed for 3-4 weeks.

Similar Threads

  1. Replies: 6
    Last Post: 04-23-2015, 04:49 PM
  2. Unexpected Suboxone Withdrawal
    By JS505 in forum Featured Conditions
    Replies: 232
    Last Post: 08-06-2013, 10:54 PM
  3. Percocet/oxy withdrawal advice, please!
    By rockman222 in forum Featured Conditions
    Replies: 3
    Last Post: 03-28-2009, 04:49 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22